Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Suffering from severe diarrhea, vomiting, back pain, leg pain and loss of appetite. Any treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 557 Questions
Hi... My mom is having a lot of diarrhea, vomiting, back, and leg pain. She has been sick with a bad cold/flu. Also, she hasn't really had that much of an appetite. She cannot lie or sit down as it is uncomfortable for her. She mentioned not being able to kneel down by the toilet to vomit because it caused too much pain.
Please help.
Posted Sat, 23 Feb 2013 in Digestion and Bowels
Answered by Dr. Ganesh Sanap 1 hour later
Hi, welcome and thanks for writing in.
There is grading of diarrhoea according to its effect like mild, moderate and severe.
It looks that your mother is suffering from severe diarrhoea. It is associated with significant loss of water from body associated with minerals loss like sodium, potassium and glucose.
All symptoms are related to this process. Leg pain is predominantly due to loss of sodium. I will suggest please consult your physician as soon as possible. She may need indoor admission and intravenous fluids depending on clinical examination.
Meanwhile start drinking ORS solution with probiotic for maintenance of hydration level as much as possible.

Hope I have answered your query. If you have further concern, please let me know.

Above answer was peer-reviewed by
Follow-up: Suffering from severe diarrhea, vomiting, back pain, leg pain and loss of appetite. Any treatment? 17 hours later
Thank you.
Answered by Dr. Ganesh Sanap 2 hours later
Hope you are satisfied with my response.
If you want any help in future feel free to ask any time.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor